Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 152, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 6, 2006, 2:15 AM CDT for Reno County, Sedgwick County, Sumner County, Kansas. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2006, 2:15 AM CDT (07:15 UTC)
- Expired
- Jun 6, 2006, 2:58 AM CDT
- In force
- 43 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Reno County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 8 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 2:43 AM CDT | TSTM WND GST 60 | 1 Nw Garden Plain, KS | |
| Jun 6, 2:45 AM CDT | TSTM WND GST 50 | 2 N Viola, KS | |
| Jun 6, 2:56 AM CDT | TSTM WND GST 60 | 5 Sw Wichita, KS | 71ST STREET SOUTH AND K42 JUNCTION. REPORTED BY KFDI. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 8:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 6, 12:41 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 7.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2696 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 26.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 060715
SVRICT
KSC155-173-191-060815-
/O.NEW.KICT.SV.W.0152.060606T0715Z-060606T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
215 AM CDT TUE JUN 6 2006
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 315 AM CDT.
* AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST
OF HAVEN TO CHENEY TO 18 MILES WEST OF CONWAY SPRINGS...MOVING EAST
AT 40 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
MCCONNELL AIR FORCE BASE....ANDALE....BEL AIRE....BELLE PLAINE....
BENTLEY....CHENEY....CLEARWATER....COLWICH....CONWAY SPRINGS....
DERBY....EAST WICHITA....GARDEN PLAIN....GODDARD....HAVEN....
HAYSVILLE....KECHI....MAIZE....MOUNT HOPE....MULVANE....OAKLAWN....
PARK CITY....VALLEY CENTER....VIOLA....DOWNTOWN WICHITA....
NORTHEAST WICHITA AND JABARA AIRPORT....SOUTH WICHITA....MID
CONTINENT AIRPORT....CHENEY LAKE....LAKE AFTON....RIVERDALE....WEST
WICHITA.
THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING
WINDS UP TO 60 MILES AN HOUR...
VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING...
VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING...
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
LAT...LON 3790 9782 3759 9781 3737 9781 3736 9715
3760 9714 3791 9715
$$
DARMOFAL3 follow-up statements
000
WWUS53 KICT 060735
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
235 AM CDT TUE JUN 6 2006
KSC155-173-191-060815-
/O.CON.KICT.SV.W.0152.000000T0000Z-060606T0815Z/
RENO KS-SEDGWICK KS-SUMNER KS-
235 AM CDT TUE JUN 6 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN SUMNER...
SEDGWICK AND SOUTHEASTERN RENO COUNTIES UNTIL 315 AM CDT...
AT 234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHENEY TO 6 MILES NORTH OF VIOLA TO VIOLA...AND MOVING
EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR CLEARWATER BY 245 AM CDT.
NEAR GODDARD BY 250 AM CDT.
NEAR WEST WICHITA BY 255 AM CDT.
NEAR MID CONTINENT AIRPORT BY 300 AM CDT.
NEAR DOWNTOWN WICHITA BY 305 AM CDT.
NEAR MCCONNELL AIR FORCE BASE BY 310 AM CDT.
THE TOWNS OF GARDEN PLAIN...LAKE AFTON...RIVERDALE AND OAKLAWN ARE
ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3790 9782 3759 9781 3737 9781 3736 9715
3760 9714 3791 9715
$$
ELDER000
WWUS53 KICT 060751
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
251 AM CDT TUE JUN 6 2006
KSC155-060801-
/O.CAN.KICT.SV.W.0152.000000T0000Z-060606T0815Z/
RENO KS-
251 AM CDT TUE JUN 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR RENO COUNTY HAS BEEN
CANCELLED...
AT 246 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3790 9769 3772 9768 3759 9781 3737 9781
3736 9715 3760 9714 3791 9715
$$
KSC173-191-060815-
/O.CON.KICT.SV.W.0152.000000T0000Z-060606T0815Z/
SEDGWICK KS-SUMNER KS-
251 AM CDT TUE JUN 6 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN SUMNER AND
SEDGWICK COUNTIES UNTIL 315 AM CDT...
AT 246 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED DAMAGING
WINDS TO AROUND 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GODDARD TO CLEARWATER TO 5 MILES EAST OF CONWAY
SPRINGS...AND MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR MID CONTINENT AIRPORT BY 300 AM CDT.
NEAR HAYSVILLE BY 305 AM CDT.
NEAR MCCONNELL AIR FORCE BASE BY 310 AM CDT.
NEAR EAST WICHITA BY 315 AM CDT.
THE TOWNS OF LAKE AFTON...RIVERDALE AND OAKLAWN ARE ALSO IN THE PATH
OF THIS LINE OF SEVERE THUNDERSTORMS.
LAT...LON 3790 9769 3772 9768 3759 9781 3737 9781
3736 9715 3760 9714 3791 9715
$$
ELDER000
WWUS53 KICT 060758
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
258 AM CDT TUE JUN 6 2006
KSC173-191-060808-
/O.CAN.KICT.SV.W.0152.000000T0000Z-060606T0815Z/
SEDGWICK KS-SUMNER KS-
258 AM CDT TUE JUN 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SUMNER AND SEDGWICK
COUNTIES HAS BEEN CANCELLED...
AT 258 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK
SHELTER IF THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.
LAT...LON 3790 9769 3772 9768 3759 9781 3737 9781
3736 9715 3760 9714 3791 9715
$$
ELDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:57 AM CDT, 18 minutes earlier.
Area forecast discussion, Jun 6, 1:57 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 157 AM CDT TUE JUN 6 2006 .UPDATE... WE ARE SENDING OUT A QUICK UPDATE TO REMOVE THE WATCH IN CENTRAL KANSAS. LATEST RUC IS SHOWING THE MESOHIGH SITTING OVER CENTRAL KANSAS. THEREFORE...THIS REGION DOES NOT LOOK TO FAVORABLE FOR ANY ADDITIONAL SEVERE WEATHER. FURTHER SOUTH...A VERY INTENSE STORM CONTINUES TO PUSH EAST THROUGH SOUTH CENTRAL KANSAS. THIS STORM SHOULD BE ABLE TO MAINTAIN ITS STRENGTH DURING THE NEXT HOUR OR SOOF AS GOOD INSTABILITY AND GOOD MID LEVEL CONVERGENCE CONTINUES TO SUSTAIN THE STORM. COX && .PREV DISCUSSION... /ISSUED 1147 PM CDT MON JUN 5 2006/ UPDATE... WE ARE SENDING OUT A QUICK UPDATE ON THE EVOLUTION THIS SQUALL LINE MOVING THROUGH CENTRAL KANSAS. LATEST RADAR LOOP IS SHOWING A VERY WELL DEFINED FRONTAL BOUNDARY MOVING THROUGH DODGE CITY. THIS BOUNDARY IS CAUSING SOME ELEVATED STORMS BREAK THE CAP ACROSS WESTERN KANSAS. LAPS ELEVATED CAPES FROM 850MB ACROSS THIS REGION ARE AROUND 1500J/KG. THESE STORMS COULD CONTINUE TO FILL IN TOWARDS THE NORTHEAST INTO CENTRAL KANSAS BY DURING THE NEXT HOUR OR SO. THE MAIN CONCERN WITH THESE STORMS WILL BE WIND POTENTIAL DUE TO GOOD NORTH-NORTHWEST FLOW ABOVE 15KFT AND THE POTENTIAL FOR DRYING IN THE LOW LEVELS BEHIND THE BOUNDARY. THE LOW LEVEL JET IS EXPECTED TO VEER OUT AS THE NIGHT PROGRESSES...SO THE STORMS SHOULD BEGIN TO PROPAGATE MORE SOUTH INTO SOUTH CENTRAL KANSAS DURING THE NIGHT. MEANWHILE...THE STORMS ACROSS CENTRAL KANSAS MAY CONTINUE TO WEAKEN DUE TO MORE STABLE AIR OVER THAT REGION. COX && PREV DISCUSSION... /ISSUED 928 PM CDT MON JUN 5 2006/ UPDATE... THE MAIN CONCERN TONIGHT WILL BE THE STRENGTH OF THE LINE OF STORMS THAT WILL MOVE THROUGH CENTRAL KANSAS LATE THIS EVENING AND THE REMAINDER OF THE AREA LATER TONIGHT. LATEST RADAR IMAGERY FROM GOODLAND AND HASTINGS ARE SHOWING A LINE OF STORMS MOVING SOUTHEAST AROUND 40 MPH. THIS CONVECTION APPEARS TO BE WEAKENING AS IT MOVES INTO A MORE CAPPED ENVIRONMENT...ACCORDING TO THE DODGE CITY AND TOPEKA SOUNDINGS. THE MAIN QUESTION IS HOW THIS COMPLEX OF STORMS WILL EVOLVE AS THE NIGHT PROGRESSES. LATEST GOODLAND VAD WIND PROFILE SHOWING 50KTS AROUND 20KFT WITH GOOD DIRECTIONAL AND SPEED SHEAR. AS THIS COMPLEX OF STORMS CONTINUES TO TRUCK EAST IT SHOULD CONTINUE TO ENCOUNTER A RATHER CAPPED ENVIRONMENT. HOWEVER...THE LOW LEVEL JET IS FEEDING INTO THIS REGION WHICH WILL HELP INCREASE THE INSTABILITY. THIS COMBINED WITH ANY OUTFLOW BOUNDARIES GENERATED FROM THE CURRENT COMPLEX MAY BE SUFFICIENT ENOUGH TO CAUSE MORE STORMS TO REGENERATE OVER CENTRAL AND SOUTH CENTRAL KANSAS AFTER MIDNIGHT. WILL THERE BE ENOUGH LIFT TO BREAK THIS CAP? THAT IS THE BIG QUESTION. IF THESE STORMS DO DEVELOP THEY COULD END UP BEING LARGE HAIL AND DAMAGING WIND PRODUCERS ESPECIALLY DUE TO GOOD CLOUD BEARING SHEAR AROUND 40 TO 50KTS. THE LOW LEVEL JET IS PROGGED TO VEER AS THE NIGHT PROGRESSES WHICH WILL ALLOW FOR THE STORMS TO PROPAGATE MORE TO THE SOUTH. STAY TUNED TO LATER UPDATES. COX && PREV DISCUSSION... /ISSUED 328 PM CDT MON JUN 5 2006/ DISCUSSION... TONIGHT: NOT AT ALL CLEAR HOW THINGS WILL DEVELOP TONIGHT. KEY PLAYERS ARE OUTFLOW BOUNDARY ROUGHLY FROM DDC-KICT AND REMNANTS OF COMPLEX OVER NORTH CENTRAL/NE KS. VARIOUS SHORT RANGE MODELS ALL APPEAR TO BE STRUGGLING...WITH LITTLE FAITH IN ANY OF THE SOLUTIONS. FAVORED AREAS FOR INITIATION WOULD LIKELY BE IN SOUTHWEST NEBRASKA. IN SOUTHWEST KS QUESTION IS CAP STRENGTH...WITH DDC 1800 UTC RADIOSONDE OBSERVATION SUGGESTING CAP MAY HOLD. HOWEVER WITH EAST/WEST BOUNDARY AND UPSLOPE FLOW...NOT SURE INITIATION COULD BE COMPLETELY RULED OUT. ANY STORMS IN SOUTHWEST KS COULD PLAY HAVOC WITH NORTHERN STORM INFLOW. BELIEVE THE KEY WAS WEAK 850MB BOUNDARY EVIDENT ON 1200 UTC RADIOSONDE OBSERVATION ANALYSIS FROM NEAR DDC-OUN. ANTICIPATING THIS TO LIFT A BIT...AND STORMS TO FIRE/TRACK NE OF THIS BOUNDARY...EXTRAPOLATION WOULD PUT AREA FROM LBF-HLC-ICT AS THE MOST LIKELY TRACK OR MAYBE ROUGHLY WESTERN EDGE OF MCS. SHADED GOING PROBABILITY OF PRECIPITATION UP JUST A BIT...BUT GRADIENT LOOKED GOOD. ANTICIPATE INSTABILITY WOULD BE BETWEEN ROUGHLY 1500- 3000 J/KG. GIVEN MODEST 850MB-700MB WINDS AND QUESTIONABLE MOISTURE/INSTABILITY...DOES NOT APPEAR TO BE A SLAM DUNK FOR SIGNIFICANT MCS. HOWEVER...THREAT DOES JUSTIFY CONTINUING THE THREAT LEVEL 3 IN GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILL ADDRESS THIS FURTHER IN LATE AFTERNOON HAZARDOUS WEATHER OUTLOOK UPDATE. TUE-THU: LOT ON TUE DEPENDS ON MCS LOCATION...WITH CONVECTIVE DEBRIS LIKELY HANGING AROUND TUE AM. FRONT MIGHT BE HUNG UP ALONG OK BORDER... ESPECIALLY IN SOUTHEAST KS...BUT THAT IS PRETTY MUCH SPECULATION. EFFECTIVE FRONT WILL LIKELY BE MCS OUTFLOW BOUNDARY. SOME THREAT THAT PROBABILITY OF PRECIPITATION WILL BE NEEDED ON TUE. BEYOND THAT...BUILDING RIDGE SUGGEST TEMPERATURES WILL BE ON A SLOW CLIMB...WITH DIMINISHING CHANCES OF PRECIPITATION. FRI-MON: HARD TO QUANTIFY CONFIDENCE IN FORECAST WITH US ENSEMBLE FORECASTS STILL UNAVAILABLE. HOWEVER BOTH GLOBAL FORECAST SYSTEM MODEL/ EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL IN REASONABLE AGREEMENT WITH UPPER RIDGE ANCHORED ACROSS THE CENTRAL US. DISAGREEMENT IS WITH TIMING SHORTWAVE RIPPLES TOPPING RIDGE AND ANY FRONT INCURSION INTO FORECAST AREA. CONFIDENCE IN FRONTAL PASSAGE IS EXTREMELY LOW SO HAVE OPTED TO MAINTAIN DRY FORECAST UNTIL TIMING IS MORE CERTAIN. WILL LIKELY HAVE TO MENTION HEAT INDEX VALUES IN HAZARDOUS WEATHER OUTLOOK WITH VALUES REACHING THE TRIPLE DIGITS. -HOWERTON && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 90 66 91 / 40 20 5 5 HUTCHINSON 68 90 65 92 / 40 20 5 5 NEWTON 68 89 65 91 / 50 20 5 5 ELDORADO 68 89 65 90 / 50 20 5 5 WINFIELD-KWLD 69 91 66 91 / 40 30 5 5 RUSSELL 66 92 64 93 / 40 10 10 5 GREAT BEND 67 92 65 93 / 40 10 10 5 SALINA 68 90 65 91 / 50 10 5 5 MCPHERSON 68 90 65 92 / 50 10 5 5 COFFEYVILLE 70 89 66 90 / 50 30 5 5 CHANUTE 68 89 64 89 / 50 30 0 5 IOLA 68 89 64 89 / 60 30 0 5 PARSONS-KPPF 69 89 65 90 / 50 30 5 5 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 5, 9:48 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 948 PM CDT MON JUN 5 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-070400- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 948 PM CDT MON JUN 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS IN NORTHERN KANSAS IS EXPECTED TO PUSH SOUTHEAST INTO CENTRAL AND SOUTHEAST KANSAS MAINLY AFTER MIDNIGHT. IF THESE STORMS ARE ABLE TO INCREASE IN INTENSITY THEY COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE REMAINS A SLIGHT CHANCE FOR THUNDERSTORMS ON TUESDAY...MAINLY ACROSS SOUTHEAST KANSAS. STRONG TO SEVERE STORMS ARE POSSIBLE. HOW STRONG THE STORMS ON TUESDAY WILL BE IS DEPENDENT ON THE COVERAGE AND TIMING OF STORMS DURING THE PREDAWN HOURS TUESDAY. SUMMER LIKE TEMPERATURES WILL RETURN TO THE AREA ON SATURDAY. HEAT INDICES MAY BRIEFLY TOP 100 ALONG A CORRIDOR FROM SALINA TO WICHITA TO WELLINGTON. HEAT INDICES MAY BE OVER 100 IN SUMNER COUNTY ON SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX
In the hours before
Special weather statement, Jun 6, 12:55 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1255 AM CDT TUE JUN 6 2006 KSZ067-082-060630- KINGMAN-RENO- 1255 AM CDT TUE JUN 6 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KINGMAN AND RENO COUNTIES... AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF MACKSVILLE...OR 21 MILES NORTHWEST OF PRATT...AND MOVING EAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN KINGMAN AND SOUTHERN RENO COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. SCHRECK
Local storm report, Jun 6, 1:42 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
142 AM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM TSTM WND GST TURON 37.81N 98.43W
06/06/2006 E60 MPH RENO KS EMERGENCY MNGR
LOST ELECTRICAL POWER IN TURON.
&&
LFWSpecial weather statement, Jun 6, 1:42 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 142 AM CDT TUE JUN 6 2006 KSZ052-053-068-069-060745- BUTLER-CHASE-HARVEY-MARION- 142 AM CDT TUE JUN 6 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...CHASE...HARVEY AND MARION COUNTIES... AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF PEABODY...OR 12 MILES EAST OF NEWTON...AND MOVING SOUTHEAST AT 35 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SCHRECK
Local storm report, Jun 6, 1:51 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
151 AM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND GST TURON 37.81N 98.43W
06/06/2006 E65 MPH RENO KS CO-OP OBSERVER
TREE DAMAGE WITH 4 INCH LIMBS DOWN.
&&
LFWLocal storm report, Jun 6, 2:07 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
207 AM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM TSTM WND GST PLEVNA 37.97N 98.31W
06/06/2006 E50 MPH RENO KS EMERGENCY MNGR
POWER OUTAGE IN TOWN OF PLEVNA RENO COUNTY.
&&
LFWLocal storm report, Jun 6, 2:13 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
213 AM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG TURON 37.81N 98.43W
06/06/2006 RENO KS CO-OP OBSERVER
POWER POLES DOWN...GRAIN BIN IN NEIGHBORS BACK YARD AND
LOST SHINGLES FROM ROOF.
&&
LFWThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:51 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 54 min |
| Jun 6, 1:11 AM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 79 min |
| Jun 6, 2:27 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 18 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.